Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 86, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 30, 2014, 3:44 PM CST. It took effect at Dec 31, 2014, 3:00 AM CST. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 3:44 PM CST (21:44 UTC)
- In effect from
- Dec 31, 2014, 3:00 AM CST
- Expired
- Dec 31, 2014, 4:04 AM CST
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
006 WHUS73 KGRB 302144 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CST TUE DEC 30 2014 ...GUSTY WEST/SOUTHWEST WINDS ARE EXPECTED LATE TONIGHT... .A TIGHTENING PRESSURE GRADIENT BETWEEN A HIGH PRESSURE SYSTEM IN THE SOUTHERN PLAINS AND CANADIAN LOW PRESSURE WILL RESULT IN A GUSTY WEST/SOUTHWEST WIND REGIME LATE TONIGHT INTO MUCH OF THURSDAY. FOR THE MOST PART...WINDS WILL REMAIN JUST SHY OF GALE FORCE...HOWEVER A FEW GALE GUSTS CANNOT RULED OUT...MAINLY FROM LATER WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. WITH THE STRONG OFFSHORE FLOW...WAVES ARE EXPECTED TO BE AT THEIR HIGHEST FARTHER OUT TOWARDS OPEN WATERS. LMZ521-522-541>543-310545- /O.NEW.KGRB.SC.Y.0086.141231T0900Z-150101T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 344 PM CST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 3 PM CST THURSDAY. * WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS. A FEW GALE GUSTS POSSIBLE TO 35 KNOTS LATER WEDNESDAY AFTERNOON AND EVENING. * WAVES...WILL BUILD TO 3 TO 5 FT ON THE BAY...TO 4 TO 7 ON THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
336 WHUS73 KGRB 310329 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 929 PM CST TUE DEC 30 2014 ...GUSTY WEST/SOUTHWEST WINDS ARE EXPECTED LATE TONIGHT... .A TIGHTENING PRESSURE GRADIENT BETWEEN A HIGH PRESSURE SYSTEM IN THE SOUTHERN PLAINS AND CANADIAN LOW PRESSURE WILL RESULT IN A GUSTY WEST/SOUTHWEST WIND REGIME LATE TONIGHT INTO MUCH OF THURSDAY. FOR THE MOST PART...WINDS WILL REMAIN JUST SHY OF GALE FORCE...HOWEVER A FEW GALE GUSTS CANNOT RULED OUT...MAINLY FROM LATER WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. WITH THE STRONG OFFSHORE FLOW...WAVES ARE EXPECTED TO BE AT THEIR HIGHEST FARTHER OUT TOWARDS OPEN WATERS. LMZ521-522-541>543-311130- /O.CON.KGRB.SC.Y.0086.141231T0900Z-150101T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 929 PM CST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 3 PM CST THURSDAY... * WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS. A FEW GALE GUSTS POSSIBLE TO 35 KNOTS LATER WEDNESDAY AFTERNOON AND EVENING. * WAVES...WILL BUILD TO 3 TO 5 FT ON THE BAY...TO 4 TO 7 ON THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
813 WHUS73 KGRB 311004 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 404 AM CST WED DEC 31 2014 ...SOUTHWEST WINDS WILL BECOME STRONG THIS AFTERNOON AND EVENING... .SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 KNOTS THIS AFTERNOON AND EVENING. WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND 4 TO 6 FEET ON THE LAKE MICHIGAN WATERS. LMZ521-522-541>543-311815- /O.UPG.KGRB.SC.Y.0086.000000T0000Z-150101T2100Z/ /O.NEW.KGRB.GL.W.0013.141231T1004Z-150101T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 404 AM CST WED DEC 31 2014 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 KNOTS THIS AFTERNOON AND EVENING. * WAVES...WILL BUILD TO 3 TO 5 FT ON THE BAY...TO 4 TO 6 ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 2:27 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Dec 30, 2:27 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 227 PM CST TUE DEC 30 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 224 PM CST TUE DEC 30 2014 COLDEST AIR OF THE SEASON SO FAR WILL BE THE MAIN CONCERN THROUGH WEDNESDAY...WITH WIND CHILL HEADLINES POSSIBLE. OTHERWISE...THE COLD BUT DRY PATTERN CONTINUES TO HOLD OVER WISCONSIN. NOT MUCH TO TALK ABOUT WEATHER-WISE IN THE SHORT TERM WITH ZONAL FLOW ALOFT KEEPING THINGS QUIET. WITH VERY DRY AIR IN PLACE OVER THE STATE AND ZERO FORCING ALOFT...PRECIPITATION CHANCES THROUGH WEDNESDAY ARE NIL. SKIES SHOULD REMAIN MOSTLY CLEAR THROUGH TONIGHT BEFORE A SHORTWAVE SWINGS INTO THE UPPER MIDWEST WEDNESDAY AND CLOUDS INCREASE THROUGH THE DAY. NO PRECIP IS EXPECTED WITH THIS FEATURE DESPITE IT BEING ON THE STRONGER SIDE AS LOW LEVELS WILL REMAIN VERY DRY. THE MAIN STORY THROUGH WEDNESDAY WILL BE THE TEMPERATURES AND WIND CHILLS. LOWS TONIGHT WILL BE COLDER THAN LAST NIGHT AS VERY COLD AIR REMAINS IN PLACE OVER THE REGION. WITH CLEAR SKIES...PLUMMET AFTER SUNSET. AND UNLIKE THIS PREVIOUS NIGHT...WINDS WILL NOT BE LIGHT. WITH TEMPERATURES FALLING WELL BELOW ZERO THROUGH OUT MUCH OF THE CWA...ANY WIND WILL ALREADY PUT MOST LOCATIONS IN WIND CHILL ADVISORY CRITERIA. GUIDANCE INCREASED WINDS THROUGH THE OVERNIGHT WITH NOT MUCH CHANGE TO LOW TEMPERATURES. GIVEN THE NEW GUIDANCE...WILL BE REISSUING A WIND CHILL ADVISORY FOR TONIGHT FOR NORTH CENTRAL WISCONSIN. WHILE TO NIGHTS ADVSY EXTENDS A BIT FURTHER EAST...STILL DONT THINK EASTERN WISCONSIN WILL REACH CRITERIA. IT WILL BE PLENTY COLD FOR THEM...BUT WITHOUT SNOW COVER THEY WILL STALL OUT ON THE OVERNIGHT TEMPERATURE PLUNGE. WHILE WEDNESDAY WILL BE A BIT WARMER DUE TO WAA OUT OF CANADA...GUSTY WSW WINDS WILL MAKE IT FEEL COLDER THAN THE OUTSIDE TEMP. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 224 PM CST TUE DEC 30 2014 THE DEEP LOW PRESSURE SYSTEM OVER HUDSON BAY WILL CONTINUE TO DRAW COLD YUKON AIR INTO THE GREAT LAKES REGION AND GENERATE GUSTY WEST-NORTHWEST WINDS INTO THURS MORN. WINDS WILL SLACKEN AND TEMPS WILL WARM INTO THE LOW 20S IN THE FOX VALLEY DURING THE DAY THURS AS THE TRAILING END OF A SECONDARY COLD FRONT MOVES IN AND WASHES OUT OVER THE REGION. LOW PRESSURE DEVELOPING OVER THE NORTHERN ROCKIES AT THAT TIME WILL STEP OUT INTO THE MIDWEST AND STRENGTHEN...TAPPING A LITTLE BIT OF GULF OF MEXICO MOISTURE AND BRINGING A DECENT CHANCE FOR SNOW IN NORTHEAST WI SATURDAY AFTERNOON THRU SUNDAY MORNING. THE LOW WILL MOVE OUT TOWARD THE NORTHEAST QUICKLY. MODELS ARE IN REASONABLY GOOD AGREEMENT ON TIMING AND INTENSITY FOR THIS EVENT. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1101 AM CST TUE DEC 30 2014 DRY AND COLD WEATHER WILL CONTINUE THROUGH WEDNESDAY. HIGH CLOUDS MAY MAKE THEIR WAY INTO THE AREA WEDNESDAY MORNING....HOWEVER VFR CONDITIONS WILL PREVAIL TONIGHT AND TOMORROW. WEST-SOUTHWEST WINDS WILL INCREASE WEDNESDAY MORNING...WITH GUSTY WINDS CONTINUING THROUGH THE DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST WEDNESDAY FOR WIZ005-010>013-018>021-030-031-035>037-073-074. && SHORT TERM.....ALLEN LONG TERM......ML AVIATION.......ALLEN
Hazardous weather outlook, Dec 30, 2:48 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 248 PM CST TUE DEC 30 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 248 PM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT BITTERLY COLD TEMPERATURES ARE EXPECTED TONIGHT WITH WIND CHILLS OF 20 TO 30 BELOW ZERO POSSIBLE NORTHWEST OF THE FOX VALLEY...AND APPROACHING 20 BELOW ZERO FROM THE FOX VALLEY EAST TO THE LAKESHORE. ANYONE VENTURING OUTDOORS SHOULD DRESS ACCORDINGLY FOR THE BITTER COLD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY BITTER COLD TEMPERATURES WILL CONTINUE INTO WEDNESDAY WITH WIND CHILLS AROUND 25 BELOW NORTHWEST OF THE FOX VALLEY...AND APPROACHING 10 TO 20 BELOW ZERO FROM THE FOX VALLEY EAST TO THE LAKESHORE THROUGH THE MORNING. THEN THERE WILL BE A CHANCE FOR SNOWFALL ON SATURDAY INTO SUNDAY THAT COULD MAKE TRAVEL HAZARDOUS. BITTER COLD WIND CHILLS RETURN LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-312100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 248 PM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY WEST TO SOUTHWEST GALE FORCE GUSTS ARE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT.
In the hours before
Special weather statement, Dec 30, 2:05 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 205 PM CST TUE DEC 30 2014 WIZ005-010>013-018>021-030-031-035>037-073-074-310100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...CRIVITZ 205 PM CST TUE DEC 30 2014 ...BITTER COLD WIND CHILLS THIS EVENING INTO WEDNESDAY... A VERY COLD AIRMASS REMAINS IN PLACE OVER NORTHEAST WISCONSIN TONIGHT. BEGINNING THIS EVENING...WEST WINDS AROUND 10 MPH WILL COMBINE WITH SUB ZERO TEMPERATURES TO PRODUCE WIND CHILL READINGS FROM 20 TO 30 BELOW. A FEW SPOTS IN NORTHERN WISCONSIN MAY HIT WIND CHILL VALUES AROUND 35 BELOW ZERO FOR A BRIEF TIME. WIND CHILLS THIS LOW CAN CAUSE FROST BITE IN AS LITTLE TIME AS 30 MINUTES. IF YOU PLAN ON BEING OUTDOORS TONIGHT OR WEDNESDAY MORNING...MAKE SURE TO WEAR LAYERS AS WELL AS HAT AND GLOVES. AFTER WEDNESDAY...SOME MODERATION IN TEMPERATURES WILL DIMINISH THE WIND CHILL THREAT THE REST OF THE WEEK. WIZ022-038>040-045-048>050-310100- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS 205 PM CST TUE DEC 30 2014 ...VERY COLD WIND CHILLS THIS EVENING INTO WEDNESDAY... A VERY COLD AIRMASS REMAINS IN PLACE OVER NORTHEAST WISCONSIN TONIGHT. BEGINNING THIS EVENING...WEST WINDS AROUND 10 MPH WILL COMBINE WITH NEAR ZERO TEMPERATURES TO PRODUCE WIND CHILL READINGS FROM 10 TO 20 BELOW. DRESS WARM IF YOU PLAN ON BEING OUTSIDE TONIGHT OR WEDNESDAY MORNING. WIND CHILLS THIS LOW CAN CAUSE FROST BITE IN AROUND 30 MINUTES. AFTER WEDNESDAY...SOME MODERATION IN TEMPERATURES WILL DIMINISH THE WIND CHILL THREAT THE REST OF THE WEEK. ALLEN
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 2:05 PM CST | Wind Chill Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 11 more | 20 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.